PL EN


Journal
2008 | 16 | 3-4(63-64) | 105-118
Article title

ONTOLOGICAL REDUCTION IN MATHEMATICS. PART I. (Redukcje ontologiczne w matematyce. Część I)

Title variants
Languages of publication
PL
Abstracts
EN
The article is the first part of a series of papers devoted to the problem of ontological reductions in mathematics - in particular, of choosing the basic category of mathematical entities. The received view is that such a category is provided by set theory, which serves as the ontological framework for the whole of mathematics (as all mathematical entities can be represented as sets). However, from the point of view of 'naive mathematical realism' we should rather think of the mathematical universe as populated by a variety of diverse mathematical objects, and the set-theoretic reduction seems to be rather unnatural. In the first (introductory) part the author discusses the general problem of providing an ontological foundation for mathematics.
Journal
Year
Volume
16
Issue
Pages
105-118
Physical description
Document type
ARTICLE
Contributors
  • Krzysztof Wojtowicz, Szkola Wyzsza Psychologii Spolecznej, Wydzial Nauk Humanistycznych i Spolecznych, ul. Chodakowska 19/31, 03-815 Warszawa, Poland
References
Document Type
Publication order reference
Identifiers
CEJSH db identifier
09PLAAAA060320
YADDA identifier
bwmeta1.element.31a1fc11-6c02-359c-9716-faba03ce5905
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.